MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture had occurred.A percutaneous transluminal angioplasty was being performed on a 90% stenosed, severely calcified and moderately tortuous lesion below the knee.The sheath was located antegradely and the stenosis in the lower leg was explored with a v-18 controlwire guidewire.A 2.5mm x 100mm x 150cm sterling sl balloon was advanced over the v18 guidewire into the stenosis and ruptured upon inflation at 18 atmospheres.This second 2.5mm x 100mm x 150cm sterling sl balloon was used and also ruptured in the same place.The balloon ruptures were due to very hard calcification.The stenosis was resolved despite this and the patient was reported to be stable.
 
Additional Manufacturer Narrative
The 2.5mm x 100mm x 150cm sterling sl otw balloon catheter was returned for analysis.The balloon was loosely folded and there was blood in the balloon, inflation lumen (shaft) and wire lumen (shaft).The device was soaked in a warm water bath for 7 days.The tip, balloon, proximal weld, and inner/outer shaft were microscopically and visually inspected.Inspection revealed tip damage (bent), there was a pinhole in the balloon material located at the distal edge of the distal markerband.Inspection of the rest of the device found no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8600406
Report Number2134265-2019-04907
Device Sequence Number2169944
Product Code DQY
UDI-Device Identifier08714729782254
UDI-Public08714729782254
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2020
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0023120546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR